| Catalog Number |
0112950 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Adhesion(s) (1695); Seroma (2069); Hernia (2240)
| Date of Event |
07/24/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, ¿a small hernia defect was noted, and the hernia was excised.A perfix plug (device 1) was placed in the hernia defect and secured with sutures.¿ on (b)(6) 2011 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿adhesions to previous midline incision and prior mesh (device 1) were lysed.The hernia was identified and reduced.A synthetic mesh was place and tacked.¿ on (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralex st (device 2).Per op notes, ¿the hernia sac was located above the fascia and dissected from surrounding tissues.The previous placed mesh (device 1) was noted.A ventralex st (device 2) was placed and sutured.¿ on (b)(6) 2017 - patient was diagnosed with ruq abdominal pain and recurrent incisional hernia thereby underwent laparoscopic repair with excision of perfix plug (device 1) and ventralex st (device 2).Per op notes, ¿minimal adhesions were lysed.The prior meshes (device 1 and 2) were noted with chronic seroma was drained.The prior meshes (device 1 and 2) were excised.The defect was repaired primarily with sutures.¿.
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.This mdr represents the bard/davol perfix plug (device 1).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.